Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 35, NWS Lake Charles, LA

June 13, 2014Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2014, 3:38 PM CDT for Jasper County, Tyler County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2014, 3:38 PM CDT (20:38 UTC)
Expired
Jun 13, 2014, 4:01 PM CDT
In force
23 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jasper County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WUUS54 KLCH 132038
SVRLCH
TXC241-457-132115-
/O.NEW.KLCH.SV.W.0035.140613T2038Z-140613T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 PM CDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
  EXTREME SOUTHEASTERN TYLER COUNTY IN SOUTHEAST TEXAS...

* UNTIL 415 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL....OVER SOUTHEASTERN TYLER COUNTY... MOVING SOUTHEAST AT 5 
  MPH. A PUBLIC REPORT OF QUARTER SIZE HAIL WAS RECEIVED WITH THIS 
  STORM...NEAR SPURGER AROUND 330 PM.

* THE SEVERE THUNDERSTORM... WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT FOR RELAY 
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3069 9410 3070 9391 3048 9402 3051 9408
      3052 9407 3053 9409 3060 9414
TIME...MOT...LOC 2037Z 298DEG 4KT 3061 9407

$$

25
1 follow-up statement
995 
WWUS54 KLCH 132101
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 PM CDT FRI JUN 13 2014

TXC241-457-132111-
/O.CAN.KLCH.SV.W.0035.000000T0000Z-140613T2115Z/
JASPER TX-TYLER TX-
401 PM CDT FRI JUN 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN TYLER AND
CENTRAL JASPER COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN LAKE CHARLES INDICATES 
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED 
BELOW SEVERE LIMITS.

LAT...LON 3069 9410 3070 9391 3048 9402 3051 9408
      3052 9407 3053 9409 3060 9414
TIME...MOT...LOC 2101Z 298DEG 4KT 3060 9404

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:27 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 13, 3:27 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT FRI JUN 13 2014

.SYNOPSIS...THE AREA REMAINS IN A ZONE OF SURFACE CONVERGENCE AND
MOISTURE FROM AN OLD FRONTAL BOUNDARY THAT WASHED OUT. CONVECTION
HAS REFIRED OVER INTERIOR SOUTHEAST TEXAS WHERE A GAP IN THE CLOUD
COVER ALLOWED CONVECTIVE TEMPS TO REACHED. POOLING OF COOL AIR
ALOFT LEFT IN THE WAKE OF AN UPPER TROF COULD ALLOW FOR ADDITIONAL
TSTMS TO FIRE OFF TO THE EAST OF THE CURRENT COMPLEX.

&&

.SHORT TERM...RAIN CHANCES TAPER OFF THIS EVENING WITH LOSS OF DAY
TIME HEATING AND BUILDING OF THE MID LEVEL RIDGE. SOME PATCHY FOG
WILL BE POSSIBLE OVER EASTERN PORTIONS OF CENTRA LOUSIANA WHERE
LIGHT WINDS AND CLEARING SKIES WITH WET GROUNDS WILL PROVIDE THE
SET UP.

&&

.LONG TERM...MINIMAL RAIN CHANCES DURING THE AFTERNOONS
THIS WEEKEND WITH FAVORABLE SHORT WAVE ENERGY AND THETA RIDGING.
A FEW STRAY SHOWERS WILL BE POSSIBLE NEXT WEEK WITH RAIN CHANCES
SOMEWHAT LESS THAN CLIMO AS WE COME UNDER THE INFLUENCE OF A
DYNAMIC RIDGE OVER THE SOUTHEASTERN STATES. A LIGHT FLOW OFF THE
GULF SHOULD PROVIDE ENOUGH MOISTURE FOR AT LEAST NOCTURNAL SHOWERS
OVER THE COASTAL WATERS AND POSSIBLY INLAND DURING THE MORNINGS.
THE GFS CONTINUES TO PING ON TROPICAL ACTIVITY NEAR THE YUCATAN STRAITS.
NO CONFIDENCE IN THIS AS THE REMAINDER OF THE MODELS DISAGREE AS
DOES THE MEDIUM RANGE NCEP METS.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  89  75  89  75 /  20  20  10  20  10
KBPT  73  90  77  91  76 /  20  10  10  20  10
KAEX  68  92  73  91  73 /  20  20  10  20  10
KLFT  71  92  72  90  75 /  10  20  10  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Jun 13, 2:51 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
251 AM CDT FRI JUN 13 2014

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-141100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
251 AM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS MORNING...DIMINISHING BY AFTERNOON AS THE UPPER LEVEL
DISTURBANCE MOVES THROUGH OF THE REGION. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH PRESSURE ALOFT WILL SLOWLY BUILD EASTWARD OVER THE AREA FOR
THE REMAINDER OF THE WEEKEND INTO NEXT WEEK...LIMITING PRECIPITATION
CHANCES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 13, 10:55 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 AM CDT FRI JUN 13 2014

LAZ054-055-131700-
LOWER ST. MARTIN LA-ST. MARY LA-
1055 AM CDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND LOWER ST. MARTIN
PARISHES UNTIL NOON CDT...

AT 1050 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER ST. MARY AND LOWER ST. MARTIN
PARISHES...MOVING SOUTH AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CENTERVILLE...STEPHENSVILLE...PATTERSON MEMORIAL AIRPORT...
PATTERSON...ELLERSLIE AND BERWICK.

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2952 9124 2954 9127 2950 9126 2948 9129
      2951 9136 2951 9144 2953 9144 2953 9152
      2976 9165 2994 9149 2989 9120 2986 9119
      2984 9115 2965 9111

25
Special weather statement, Jun 13, 11:30 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 AM CDT FRI JUN 13 2014

LAZ045-053-054-131730-
UPPER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
1130 AM CDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 1230 PM CDT...

AT 1128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF JEANERETTE...MOVING SOUTH AT
15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LYDIA...
JEANERETTE...SORREL...WEEKS ISLAND...GLENCOE AND BALDWIN.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3008 9182 3012 9166 2976 9153 2973 9181

25
Special weather statement, Jun 13, 2:57 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
257 PM CDT FRI JUN 13 2014

TXZ180-201-132100-
HARDIN TX-TYLER TX-
257 PM CDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND TYLER COUNTIES UNTIL
400 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF WARREN...MOVING SOUTH AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WILDWOOD
AND VILLAGE MILLS.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS IN EXCESS OF TWO INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

LAT...LON 3047 9419 3045 9455 3068 9452 3069 9441

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:57 PM CDTSpecial Weather StatementLCHTyler63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.